ClinVar Miner

Submissions for variant NM_000033.4(ABCD1):c.1826A>G (p.Glu609Gly) (rs1557055260)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Invitae RCV000633491 SCV000754725 likely pathogenic Adrenoleukodystrophy 2017-10-31 criteria provided, single submitter clinical testing This sequence change replaces glutamic acid with glycine at codon 609 of the ABCD1 protein (p.Glu609Gly). The glutamic acid residue is highly conserved and there is a moderate physicochemical difference between glutamic acid and glycine. This variant is not present in population databases (ExAC no frequency). This variant has been reported in individuals affected with X-linked adrenoleukodystrophy (PMID: 7825602, 21476988). Immunofluorescence analysis of patient-derived fibroblasts bearing this missense change failed to detect adrenoleukodystrophy protein (ALDP), the protein product of ABCD1 gene (PMID: 21476988). A different missense substitution at this codon (p.Glu609Lys) has been determined to be pathogenic (PMID: 7825602, 20661612, 11748843, 21966424, 21476988). This suggests that the glutamic acid residue is critical for ABCD1 protein function and that other missense substitutions at this position may also be pathogenic. In summary, the currently available evidence indicates that the variant is pathogenic, but additional data are needed to prove that conclusively. Therefore, this variant has been classified as Likely Pathogenic.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.